Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HBV Gone!?
Nov 12, 2009

Well, Dr. have you wever run into this?: I was diagnosed superinfected HIV/HCV/HBV liver biopsy done, stage II all in 6/07 put on Atripla + Ziagen which I never missed a dose .....now new labs came out (HIV ud since shortly after I started ART) My surface antibodies/antigen and core antibodies/antigen all 4 came out NEGATIVE last wk, for HBV, although all 4 were positive in 6/07, 7/08. My HIV specialist says my HepC treatment (interferon + ribavirin) plus Atripla and Ziagen did this. My readings, and my Hepatologist (who presided over my HVC treatment) say that that's impossible, I would always have the core antibodies core and probably the surface too. 2nd battery of tests confirm all HBV negative values AND THE HEPATOLOGIST NOW SAYS I SHOULD GET THE HBV vax "just to be safe" He says he can't explain it 'MAYBE THE PRIOR TESTS WERE WRONG" dOES ANY OF THIS MAKE SENSE??? THANK you

Response from Dr. McGovern

First of all congratulations on suppression of your HIV and your cure of HCV with interferon/ribavirin....

I agree with your hepatologist that I suspect the first set of labs were probably not yours....I also agree with immunization..However, I would pursue one more test - that of HBV DNA to be certain that you do not have occult infection. There is a paper that describes changing serologies in HIV infected patients with HBV...However, with improvement of your HIV status, I would expect you to gain antibodies - not lose them.



Previous
Hep C.
Next
Post inteferon therapy & hypoglycemia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement